Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 86, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 30, 2020, 2:08 AM PDT. It took effect at Oct 30, 2020, 9:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2020, 2:08 AM PDT (09:08 UTC)
- In effect from
- Oct 30, 2020, 9:00 PM PDT
- Expired
- Oct 31, 2020, 9:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
764 WHUS76 KEKA 300908 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 208 AM PDT Fri Oct 30 2020 PZZ475-301715- /O.NEW.KEKA.SC.Y.0086.201031T0000Z-201031T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 208 AM PDT Fri Oct 30 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 5 PM this afternoon to 11 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
900 WHUS76 KEKA 301553 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 853 AM PDT Fri Oct 30 2020 PZZ475-310000- /O.CON.KEKA.SC.Y.0086.201031T0000Z-201031T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 853 AM PDT Fri Oct 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest directly downwind of Cape Mendocino. * WHEN...From 5 PM this afternoon to 11 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
265 WHUS76 KEKA 302149 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 249 PM PDT Fri Oct 30 2020 PZZ475-310600- /O.EXT.KEKA.SC.Y.0086.201031T0400Z-201031T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 249 PM PDT Fri Oct 30 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest directly downwind of Cape Mendocino. * WHEN...From 9 PM this evening to 9 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
674 WHUS76 KEKA 310342 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 842 PM PDT Fri Oct 30 2020 PZZ475-311145- /O.CON.KEKA.SC.Y.0086.201031T0400Z-201031T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 842 PM PDT Fri Oct 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with a few gusts up to 30 kt and short period seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest directly downwind of Cape Mendocino. * WHEN...Until 9 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
121 WHUS76 KEKA 310912 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 212 AM PDT Sat Oct 31 2020 PZZ475-311600- /O.CON.KEKA.SC.Y.0086.000000T0000Z-201031T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 212 AM PDT Sat Oct 31 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts to 25 kt and short period seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. Strongest winds expected directly downwind of Cape Mendocino. * WHEN...Until 9 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
834 WHUS76 KEKA 311600 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 900 AM PDT Sat Oct 31 2020 PZZ475-311700- /O.EXP.KEKA.SC.Y.0086.000000T0000Z-201031T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 900 AM PDT Sat Oct 31 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 3:00 PM PDT, 11 hours 8 minutes earlier.
Area forecast discussion, Oct 29, 3:00 PM PDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 300 PM PDT Thu Oct 29 2020 .SYNOPSIS...Dry weather is expected through early next week, with chilly mornings and warm afternoons. Skies will generally remain clear except for occasional coastal clouds and patches of fog. && .DISCUSSION...Upper level ridging will dominate through early next week. Above normal afternoon temperatures are expected in the interior each day. With low dewpoints, clear skies and light winds, temperatures will likely fall into the mid 30's in some of the valleys of Humboldt county again tonight. A frost advisory has been issued for these colder valleys of Humboldt county. Many sites in Trinity and northern Mendocino counties have already seen a season ending freeze. Frost advisories and freeze warnings will no longer be issued for Trinity and northern Mendocino counties until Spring. A transient shortwave disturbance will move across the Pacific NW on Friday and temporarily flatten the ridge. This shortwave will likely induce a low level push of higher humidities for coastal areas and adjacent river valleys as high pressure rebuilds offshore behind the wave. Satellite imagery was already showing a southerly wind reversal south of Cape Mendo, with low clouds and fog propagating northward along the shoreline of Mendocino county this afternoon. The offshore pressure gradients will likely keep the shallow moist air and low clouds from pushing into the adjacent river valleys tonight. The fog and low cloud may push north of Cape Mendocino later tonight and early Friday morning. High resolutions model guidance has not been handling this southerly wind reversal and increase in coastal stratus well. Even BUFKIT time-height sections for coastal land sites were not showing a considerable increase in low level humidity and low clouds tonight and Friday. Just offshore, profiles moisten up tonight and Friday, suggesting a greater potential for low cloud cover along the entire coast on Friday. The low level moisture should push deeper into the coastal river valleys Friday night and Saturday, providing better RH recoveries except over the highest ridgetops. Otherwise, inland areas will remain quite dry through the weekend. A few upper level stations were still reporting 5 to 10% RH's today. Even sites with higher RH's, 15-25%, sites were still reaching red flag with gusts to 20 mph this afternoon. Locally critical fire weather conditions are expected for the windier ridges through Friday. Widespread and long duration red flag conditions are not expected, however. A marine push Friday night should result in higher RH's this weekend, however the highest mountain peaks will probably not see any significant RH increase. The ridge aloft will spring back up quickly this weekend, for continued above normal daytime temperatures in the interior. Another transient shortwave will move into the ridge early next week, around Tuesday, and may provide the northern most portion of the forecast area with light rain amounts. The ECMWF and ENS were generally much wetter than the GFS/GEFS and CMCE even into Wednesday and Thursday. We could see more light rain on both these day across the northern portion of the area, however confidence remains low. Southern portions of the forecast area will most likely remain dry. && .AVIATION...Offshore flow and a dry airmass continue to bring clear and dry conditions across the area this morning. The satellite is showing widespread stratus off the Mendocino coast, but it doesn't appear to be making it onshore. winds appear to remain northerly near Cape Mendocino. Hires models are showing stratus developing off the Humboldt and Del Norte coasts tonight, however confidence is low as to onshore intrusion or into the coastal airports. Winds will remain light through period and inland areas are expected to remain clear. /EYS && .MARINE...A weak nearshore flow reversal has developed today, with light southerlies near the coast and northerlies in the western outer waters. This reversal is expected to break down tomorrow as a surface high nears the PNW, moderately strengthening the local pressure gradient and generating building northerlies late Friday into Saturday. Northerlies may reach SCY levels in the usual spot downwind of Cape Mendocino Friday afternoon, however coverage currently looks pretty marginal. These are expected to hold overnight before spreading into to the western half of the Northern outers by Saturday morning. Winds then significantly weaken late this weekend, with light southerlies expected to develop north of Trinidad and light northerlies to the south of Fort Bragg. This wind pattern is expected to persist from early through mid next week. A subtle, brief spike of short period northerly seas will be generated Friday and Saturday from local winds, and these should diminish fairly quickly overnight Saturday. A mid period NNW pulse around 6 ft should fill in during the day on Saturday as well, however this is expected to be short-lived, quickly waning overnight on Saturday as well. A small, long period WNW swell from a storm currently off the Aleutians is expected to arrive Sunday afternoon. This may drive a low-end sneaker wave threat for late Sunday afternoon and Monday. /TDJ && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 29, 3:22 AM PDT, 22 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 322 AM PDT Thu Oct 29 2020 CAZ101>103-105-107>109-112>115-301030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 322 AM PDT Thu Oct 29 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-106-110-111-301030- Southwestern Humboldt-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 322 AM PDT Thu Oct 29 2020 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is in effect until 8 am. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.